I did a do-it-yourself art project using lacquer on a wooden table about a year ago. I did not ventilate well and felt lightheaded the next day after the product dried. The lightheaded or dizziness effect went away after a few days when the product dried. I had felt no other negative symptoms since the exposure one year ago. I am curious if any long-term adverse health effects can be caused by this home exposure to the lacquer, such as cognitive decline or increased risk of cancer? I know the dye can cause some harmful effects but is this more for long-term occupational exposure? Are there risks associated with my exposure at home? Thanks for your help.
Welcome to icliniq.com.
Thank you for writing, and I understand your concern. Usually, it does not cause such severe complications or long-term side effects; as you have mentioned, the exposure was one year ago, and it was just once. Occupational exposure can lead to specific side effects or diseases, but you were exposed only once in your case. So do not worry. Occupational complications occur when there is long-term exposure to a similar chemical for years. If you want to continue the same project again, use proper protection such as masks and gloves. There should be good air circulation in the room. Apart from that, everything seems to be expected. If any other doubt, please feel free to ask. I am here to help you. Can you please tell me the name of the lacquer you used? So that I can tell you more specifically about it. Thank you.
Thanks for the reply.
The lacquer I used are interior lacquer and wood finish brushing lacquer. Any additional information would be helpful.
Welcome back to icliniq.com.
Do not worry. Symptoms usually occur when a person is in contact with the chemical. And usually, long-term side effects are not seen. So do not panic or worry. It has been a year since you have developed any symptoms. Are you planning to use the same lacquer again in the future? Let me know. If anything else, please let me know. Thank you.
The symptoms I experienced initially were headache and lightheaded feeling. These symptoms seemed to fade away day by day. I am afraid of using the product again and will not operate. Can the headache and lightheadedness be indicative of any danger to the brain? Please explain.
Welcome back to icliniq.com.
Headache and lightheaded feeling after exposure do not indicate anything serious. It lasts for some time due to exposure. If it continues for months or weeks, we can suspect that it may cause some complications, but in your case, it was present only for some time and then resolved, so nothing to worry about at all. Please do not use such chemicals again, and if you want, then take proper precautions. Thank you. Feel free to message me anytime. Have a good day.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. is very common for an eczematous child to get a reaction or allergy to any chemical. And yes, paint does contain such an ingredient which can irritate the child's skin. Keep the child's skin well moisturized by applying Vaseline. I suggest apply... Read fullI have lightheadedness and nausea. Will MRA test help?
.. carefully your question and would explain that considering your performed cardiac tests, many disorders have been excluded (an inner ear disorder, epilepsy seizures, a cardiac disorder, thyroid dysfunction, etc.). Coming to this point, I would rec... Read fullMy gums are itchy after eating. Please help.
You have itching sensation after having meals is because of the periodontal pocket presenting with a gap between the teeth and gums ... Read full
Ask your health query to a doctor online?Ask an Internal Medicine Physician Now